Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for acute insomnia

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16213 Questions

default
Posted on Fri, 6 Nov 2015 in Medicines and Side Effects
Question: Need help with pm medication for insomnia waking up feeling very tired and usually only sleep for about 4 hours
Taking 7.5 mg remeron
25mg Zoloft
.5 mg Ativan
What can I do to restructure things to get a better night sleep
doctor
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer:
in some persons zoloft may cause insomnia

Detailed Answer:
HI, thanks for using healthcare magic

Though many persons have drowsiness when they use zoloft, there are some persons who have the opposite effect.

It can cause insomnia or disturbance of the sleep cycle in some persons and it helps them better if taken in the morning. This would apply if you are having difficulty falling asleep, possibly due to the zoloft.

This possible change can be discussed with your doctor.

The dose of the ativan can also be increased slightly to 1 mg to sleep if this extends your sleep cycle.

Sleep hygiene is also important. There are different aspects to sleep hygiene eg
(1)no exercising 2 hours before bedtime
(2)no reading or watching tv in bed
(3)if not asleep after 20 to 30 mins, get out of bed, do something calming or boring for till sleepy and then try again
(4)avoid alcohol, caffeine and smoking within 4 to 6 hour window of bed time

These are some aspects of sleep hygiene

If your sleep is still disturbed, your doctor may need to refer you to a sleep specialist for assistance.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics ,  

Recent questions on  Sleep hygiene

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months

doctor1 MD

SIR I HAVE BEEN TAKING CLONAZEPAM 2MG SINCE 1998.WITH OTHER DRUGS LIKE TRIKA ,PROTHEIDIN MIRTAZE QUTIAPIN SR RESPECTIVELY WITH NITROZEPAM REMITEX ZOLFIDEM AND GABAPIN 600MG SR TILL2013.IN 2013 MY PSYCHIATRIST PUT ME ON 2MG CLONAZEPAM +400MG...

doctor1 MD

Hi, I cannot sleep at night even on days that I don't do excersise at all nor can I sleep during the day and if I do sleep at night I sleep late and wake up early . What is this ?

doctor1 MD

hai i am 27 years old male.my eyes are gone inside due to continuously use of Computer because of my office works due to this .i sleep 6 to 7 hours a day. its gives me very weird look its seems that i am very much tired.my weight/height is 55kg/163cm. plz anyone can help me related to my problem. just advice me any medicine. i don t like Veg/fish and meals..thanks.

doctor1 MD

HI JUST WANT TO ASK A QUESTION ABOUT MY HUSBANDS SLEEP PATTERN HE DOESNT SLEEP MOST OF THE NITE HE WOULD GET UP OUT OF BED AND WALK AROUND THE ROOM SEARCHING FOR THINGS SOMETIMES HE GOES DOWN STAIRS AND BRINGS FOOD UP TO THE ROOM AND EATS IT ALL WHILST SLEEPING HE WOULD SOMETIMES REMOVE MY PAJAMAS LAST NITE HE WAS UP AT THE WINDOW TRYING TO OPEN IT IS THERE ANYTHING U WOULD SUGGEST THAT HE COULD DO TO STOP THIS